Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 85, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2025, 8:14 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2025, 8:14 PM MDT (02:14 UTC)
- Expired
- Jun 13, 2025, 9:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:42 PM MDT | HAIL 0.7 | Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
422
WUUS53 KLBF 140214
SVRLBF
NEC031-161-140300-
/O.NEW.KLBF.SV.W.0085.250614T0214Z-250614T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
814 PM MDT Fri Jun 13 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
Northeastern Sheridan County in the Panhandle of Nebraska...
* Until 900 PM MDT.
* At 814 PM MDT, a severe thunderstorm was located 9 miles north of
Rushville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gordon, Clinton, Hoover Lake, Intersection of Highway 87 and Craven
Creek Road, Irwin, Intersection of Highway 87 and Larabee Road,
Mount Maria, Intersection of Highway 20 and Irwin Road, Shell Lake
State Wildlife Management Area, Bayonne, and Pine Ridge.
This includes Highway 20 between mile markers 95 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4300 10188 4271 10190 4274 10256 4300 10256
TIME...MOT...LOC 0214Z 269DEG 20KT 4285 10243
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
428
WWUS53 KLBF 140233
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
833 PM MDT Fri Jun 13 2025
NEC031-161-140300-
/O.CON.KLBF.SV.W.0085.000000T0000Z-250614T0300Z/
Cherry NE-Sheridan NE-
833 PM MDT Fri Jun 13 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES...
At 833 PM MDT, a severe thunderstorm was located near Gordon, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gordon, Clinton, Hoover Lake, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, and Bayonne.
This includes Highway 20 between mile markers 95 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4300 10188 4271 10190 4273 10243 4300 10242
TIME...MOT...LOC 0233Z 273DEG 18KT 4282 10228
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 PM MDT, 2 hours 47 minutes earlier. Its key messages:
- A Slight Risk (level 2 of 5) for severe weather is in place for both Friday and Saturday as rounds of strong to severe thunderstorms appear probable across western Nebraska.
- Increased rain and thunderstorm potential appears set to return Monday through Tuesday with probabilities of exceeding 0.5" total rainfall above 50% for north central and central Nebraska.
Area forecast discussion, Jun 13, 5:27 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Fri Jun 13 2025 .KEY MESSAGES... - A Slight Risk (level 2 of 5) for severe weather is in place for both Friday and Saturday as rounds of strong to severe thunderstorms appear probable across western Nebraska. - Increased rain and thunderstorm potential appears set to return Monday through Tuesday with probabilities of exceeding 0.5" total rainfall above 50% for north central and central Nebraska. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 411 PM CDT Fri Jun 13 2025 For tonight, surface winds late this afternoon will remain from the southeast extending back into southeast Wyoming and eastern Colorado. Dewpoints will be in the low to mid 60s. The surface front will become nearly stationary over north central Nebraska, as surface low pressure extends from central Wyoming to along the Colorado Front Range. SBCAPEs from 2000 to 3000 J/kg by late afternoon across the eastern panhandle and western Sandhills prior to any convection. The increase in instability and effective bulk shear from 25 to 3kts, will be more favorable for strong to severe storms. Also, conditions appear favorable for potential MCS development moving into the southeast Panhandle early this evening, and into southwest Nebraska mid to late evening, as shown by recent runs of the HRRR and RRFS, and NSSL MPAS. The main severe weather concerns are damaging wind gusts, especially if the linear convection develops, as well as some large hail. In these areas, confidence is high that POPs from 60 to 80 percent are forecast. With the enhanced southeasterly low level flow and higher dewpoints, locally heavy rainfall is possible. There is a Slight Risk (Level 2 of 5) of severe for areas mainly west of a Merriman through Callaway line, with a Marginal Risk to the east.Across north central and central Nebraska, much less activity is expected , with POPS from 20 to 30 percent. Warmer air returns Saturday, with surface winds becoming southerly and the surface front lifting north into southern South Dakota. Highs in the upper 80s to around 90 return to the area with dewpoints mostly in the mid 60s. A Slight Risk is in place across western Nebraska, mainly west of a line from Springview through Callaway and Imperial and a Marginal Risk to the south and east. An upper level disturbance will cross the upper ridge axis Saturday night. Storms are expected to be at least scattered, with 40-60 POPs across the entire forecast area. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 411 PM CDT Fri Jun 13 2025 A frontal boundary will remain in Place Sunday through Tuesday across the region with daily chances for showers and thunderstorms mainly from late afternoon into the overnight hours. A Slight Risk for severe thunderstorms Sunday and Monday across north central Nebraska. Upper 80s to around 90 Sunday and Monday, then cooler in the upper 70s to lower 80s Tuesday into Wednesday as an upper trough crosses the Northern and Central Plains. Warmer and drier conditions Thursday and Friday as a strong upper ridge builds into the region. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 625 PM CDT Fri Jun 13 2025 VFR conditions are expected to prevail into tonight outside of thunderstorms. Scattered thunderstorms will move into western and southwest Nebraska late this evening and tonight, with brief MVFR visibilities and gusty, erratic winds. These storms will exit the area after Midnight CDT. By early tomorrow morning, low stratus will overspread portions of north central Nebraska, with IFR/locally LIFR CIGs expected through late tomorrow morning. A gradual return to VFR is expected tomorrow afternoon, with widespread VFR then prevailing into tomorrow evening. Winds remain southerly through the valid period, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown
Hazardous weather outlook, Jun 13, 3:30 PM MDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 430 PM CDT Fri Jun 13 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-142130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 430 PM CDT Fri Jun 13 2025 /330 PM MDT Fri Jun 13 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are likely to move into western and southwest Nebraska this evening. Damaging winds and large hail will be the main severe weather risks. Folks should have a reliable source for weather alerts if you have outdoor plans Friday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong to severe thunderstorms are again possible each day Saturday through Tuesday for much of western and north central Nebraska. At this time, the main concerns are large hail and damaging winds. A threat for heavy rainfall will also need to be monitored, particularly Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jun 13, 7:04 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
704 PM MDT Fri Jun 13 2025
NEZ004-022-140145-
Sheridan NE-Garden NE-
704 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES THROUGH 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 16 miles southeast of Alliance, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Antioch, Snow Lake, Miles Lake, Patterson Lake, Lakeside, and Herman
Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 10.
Highway 2 between mile markers 99 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4219 10241 4194 10226 4188 10266 4192 10268
4200 10268 4201 10270 4204 10270
TIME...MOT...LOC 0104Z 246DEG 9KT 4198 10260
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:04 PM MDT | Special Weather Statement | LBF | Garden | 41 min |
| Jun 13, 7:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Jun 13, 8:27 PM MDT | Special Weather Statement | LBF | Deuel | 63 min |
| Jun 13, 8:47 PM MDT | Special Weather Statement | LBF | Chase, Deuel | 58 min |
| Jun 13, 8:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| Jun 13, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 54 min |
| Jun 13, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 29 min |
| Jun 13, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 13, 9:54 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Chase, Hayes, Keith, Lincoln, McPherson and 1 more | 51 min |
| Jun 13, 10:41 PM MDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln | 64 min |
| Jun 13, 10:44 PM MDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 13, 11:30 PM MDT | Special Weather Statement | LBF | Cherry | 60 min |
| Jun 13, 11:54 PM MDT | Special Weather Statement | LBF | Cherry | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.